MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 3 STRANDS 1.2MM XBRAID TT SUTURE TAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

STRYKER ENDOSCOPY-SAN JOSE ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 3 STRANDS 1.2MM XBRAID TT SUTURE TAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 3910-500-931
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the patient was complaining about post-operative pain.A follow-up revision surgery was performed and it was further reported that the anchors had ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: anchor pulls out of bone.Probable root cause: design: poor anchor assembly design.Inserter not designed to insert anchor to proper depth.Process: anchor assembly not manufactured to specification.Inserter not manufactured to specification.Application: user does not tension anchor properly (g6).Insufficient force used to tension repair (knots not tight enough).Too much bone removed/decorticated.Insufficient quality or quantity of bone that would compromise secure anchor fixation.Angle of insertion varied during insertion of inserter.Angle of removal varied during removal of inserter.Pathology such as schlerotic bone that may thicken the cortical layer.Anchors inserted too close together, weakening bone.Anchor not inserted below cortical layer.Anchor is caught on inserter and is pulled above cortical layer.Anchor is damaged by inserter.Surgeon uses drill or awl to create pilot hole; hole size incorrect.Surgeon tries to reload an anchor on inserter.The reported failure mode will be monitored for future reoccurrence.

Brand Name
ICONIX SELF-PUNCHING 2.3MM ANCHOR WITH 3 STRANDS 1.2MM XBRAID TT SUTURE TAPE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key17913956
Report Number0002936485-2023-01035
Device Sequence Number15334866
Product Code MBI
UDI-Device Identifier37613327374224
UDI-Public37613327374224
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-500-931
Device Lot Number22216AE2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown